Alert archive / Kansas / Freeze Warnings in 2021
Freeze Warning 1, NWS Topeka, KS
NWS Topeka, KS issued this freeze warning at Apr 14, 2021, 3:00 PM CDT for 5 counties in Kansas. It took effect at Apr 15, 2021, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2021, 3:00 PM CDT (20:00 UTC)
- In effect from
- Apr 15, 2021, 1:00 AM CDT
- Expired
- Apr 15, 2021, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Marshall County, KS, Nemaha County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 94 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300 WWUS73 KTOP 142000 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 300 PM CDT Wed Apr 14 2021 KSZ008>012-151300- /O.NEW.KTOP.FZ.W.0001.210415T0600Z-210415T1300Z/ Republic-Washington-Marshall-Nemaha-Brown- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, and Horton 300 PM CDT Wed Apr 14 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Republic, Washington, Marshall, Nemaha and Brown Counties. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ020>024-026-034>040-054>056-058-059-151300- /O.NEW.KTOP.FR.Y.0003.210415T0600Z-210415T1300Z/ Cloud-Clay-Riley-Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson- Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 300 PM CDT Wed Apr 14 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From 1 AM to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
670 WWUS73 KTOP 151242 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 742 AM CDT Thu Apr 15 2021 KSZ008>012-151345- /O.EXP.KTOP.FZ.W.0001.000000T0000Z-210415T1300Z/ Republic-Washington-Marshall-Nemaha-Brown- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, and Horton 742 AM CDT Thu Apr 15 2021 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will rise above freezing early this morning. $$ KSZ020>024-026-034>040-054>056-058-059-151345- /O.EXP.KTOP.FR.Y.0003.000000T0000Z-210415T1300Z/ Cloud-Clay-Riley-Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson- Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey- Anderson- Including the cities of Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 742 AM CDT Thu Apr 15 2021 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will rise into the upper 30s and lower 40s early this morning, causing any frost to melt. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this freeze warning went out at Apr 14, 12:22 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 14, 12:22 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1222 PM CDT Wed Apr 14 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 307 AM CDT Wed Apr 14 2021 Early spring continues through this week with a touch of late Winter bringing several opportunities for frost or freeze conditions to the area. The upper flow is slow to change much with a pair of upper level cut- offs spinning over the Great Lakes region and then over the Intermountain West. Further west over the northern Pacific into British Columbia an Omega blocking ridge in place. Northern stream energy working down into the Central Plains from Canada looks to remain essentially shut-off for the next several days. Southern stream energy and Subtropical energy remains to the south of the area. This leaves the forecast area in a zone of little change with advection patterns remaining only weak to moderate at times. Currently, a weak cold front is slowly sagging south into the area. Drier dewpoints and colder temperatures are near the KS/NE state line with 32F currently at KBIE. The frost advisory looks to be reasonable for the Hwy 36 corridor with clear skies in place. The northerly breeze may pick up and keep temps slightly warmer further south than would be ideal for frost conditions to set up but still very reasonable with temperatures in the ranges expected for frost headlines. Temperatures during the day will be cooler with the colder air settling in keeping high temps in the mid 50s to around 60 over east central areas. Dry conditions continue with more opportunities for frost or freeze conditions Thursday morning. Right now there is just enough uncertainty in the cloud coverage forecast that the decision has been made to hold off from issuing a frost/freeze headline. Expect that the day crew will be able to assess what areas saw freezing tonight and get a better handle on cloud coverage to draw up more targeted areas this afternoon for Thursday morning. Outside of several other opportunities for morning lows to dip into freezing territory, a break from these chilly morning lows comes with a weak trough aloft as the aforementioned western CONUS low fills and transitions into an open wave translating out of the central Rockies into Friday. Cool sector type precipitation with a deeply saturated profile should give way to mainly light to moderate rainfall. Amounts of a half an inch to an inch will be common with the beneficial rainfall not expected to pose flood concerns at this time. After this, the pattern returns to a mainly dry and cool pattern with frost and freeze concerns into the latter part of the weekend and early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1222 PM CDT Wed Apr 14 2021 VFR conditions through the period. North winds of 5-10 kts this afternoon become light overnight and veer to the northeast by Thursday morning. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Drake AVIATION...Flanagan
Hazardous weather outlook, Apr 14, 8:13 AM CDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 813 AM CDT Wed Apr 14 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-151315- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 813 AM CDT Wed Apr 14 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. Areas of frost may form late tonight primarily north of Interstate 70. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:00 PM CDT | Frost Advisory | TOP | Anderson, Clay, Cloud, Coffey, Dickinson, Douglas and 12 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.